MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
An ophthalmologist reported that during a cataract extraction with an intraocular lens (iol) implant procedure, this event occurred half way loading into the eye, but got stuck before full insertion.The iol and nozzle have contact with patient, the nozzle and leading haptic was inside the ac, they pull it out shortly cause the lens could not dislodge.Haptic broken during lens dialling in the company injector.Surgery was completed with another company lens.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.Company cartridge returned.Iol returned pressed down on two posts of the iol case base resulting in iol deformation.Solution was observed on the iol.One haptic was broken/torn and not returned, the other haptic is bent.The optic is bent, cracked/split almost in two and scratched/marked-rejectable.Unable to conduct dimensional testing due to condition of returned sample.The reporter states a specific company cartridge was used so the company other model cartridge will not be evaluated.The product investigation could not identify the root cause for the reported complaint "haptic broken, lens stuck" as the lens was returned outside the device.Due to this, we are unable to confirm lens and haptic position for advancement and determine a root cause.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16333053
Report Number9612169-2023-00112
Device Sequence Number6789566
Product Code HQL
UDI-Device Identifier00380655095690
UDI-Public00380655095690
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.140
Device Lot Number25160939
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC; MONARCH III IOL, CARTRIDGE D; MONARCH, INJECTOR, UNSPECIFIED
Patient SexUnknown